Topological and nontopological self-dual Chern-Simons solitons in a gauged O(3) σ model

K. Arthur, D. H. Tchrakian, Yisong Yang

Research output: Contribution to journalArticle

Abstract

We present topological and nontopological self-dual soliton solutions in an O(2) gauged O(3) σ model on R2 with Chern-Simons rather than Maxwell dynamics. These solutions are not vortices in the usual sense in that the magnetic flux is irrelevant to the stability of the topological solitons, which are stabilized by the degree N, but it plays a crucial role in the stabilization of the nontopological solitons. It turns out that topological and nontopological solitons of arbitrary vorticity N exist. We have studied both types of vortices with N= 1 and N =2, and the nontopological soliton with N=0 numerically. We present analytic proofs for the existence of these topological and nontopological solitons. The qualitative features of the gauged O(3) solitons are con-trusted with those of the gauged CP1 solitons.

Original languageEnglish (US)
Pages (from-to)5239-5244
Number of pages6
JournalPhysical Review B
Volume54
Issue number8
StatePublished - 1996

Fingerprint

Solitons
solitary waves
Vortex flow
vortices
Magnetic flux
Vorticity
vorticity
magnetic flux
Stabilization
stabilization

ASJC Scopus subject areas

  • Condensed Matter Physics

Cite this

Topological and nontopological self-dual Chern-Simons solitons in a gauged O(3) σ model. / Arthur, K.; Tchrakian, D. H.; Yang, Yisong.

In: Physical Review B, Vol. 54, No. 8, 1996, p. 5239-5244.

Research output: Contribution to journalArticle

@article{3cab2c884d35490ba0c4b3fadff2f457,
title = "Topological and nontopological self-dual Chern-Simons solitons in a gauged O(3) σ model",
abstract = "We present topological and nontopological self-dual soliton solutions in an O(2) gauged O(3) σ model on R2 with Chern-Simons rather than Maxwell dynamics. These solutions are not vortices in the usual sense in that the magnetic flux is irrelevant to the stability of the topological solitons, which are stabilized by the degree N, but it plays a crucial role in the stabilization of the nontopological solitons. It turns out that topological and nontopological solitons of arbitrary vorticity N exist. We have studied both types of vortices with N= 1 and N =2, and the nontopological soliton with N=0 numerically. We present analytic proofs for the existence of these topological and nontopological solitons. The qualitative features of the gauged O(3) solitons are con-trusted with those of the gauged CP1 solitons.",
author = "K. Arthur and Tchrakian, {D. H.} and Yisong Yang",
year = "1996",
language = "English (US)",
volume = "54",
pages = "5239--5244",
journal = "Physical Review B-Condensed Matter",
issn = "1098-0121",
publisher = "American Physical Society",
number = "8",

}

TY - JOUR

T1 - Topological and nontopological self-dual Chern-Simons solitons in a gauged O(3) σ model

AU - Arthur, K.

AU - Tchrakian, D. H.

AU - Yang, Yisong

PY - 1996

Y1 - 1996

N2 - We present topological and nontopological self-dual soliton solutions in an O(2) gauged O(3) σ model on R2 with Chern-Simons rather than Maxwell dynamics. These solutions are not vortices in the usual sense in that the magnetic flux is irrelevant to the stability of the topological solitons, which are stabilized by the degree N, but it plays a crucial role in the stabilization of the nontopological solitons. It turns out that topological and nontopological solitons of arbitrary vorticity N exist. We have studied both types of vortices with N= 1 and N =2, and the nontopological soliton with N=0 numerically. We present analytic proofs for the existence of these topological and nontopological solitons. The qualitative features of the gauged O(3) solitons are con-trusted with those of the gauged CP1 solitons.

AB - We present topological and nontopological self-dual soliton solutions in an O(2) gauged O(3) σ model on R2 with Chern-Simons rather than Maxwell dynamics. These solutions are not vortices in the usual sense in that the magnetic flux is irrelevant to the stability of the topological solitons, which are stabilized by the degree N, but it plays a crucial role in the stabilization of the nontopological solitons. It turns out that topological and nontopological solitons of arbitrary vorticity N exist. We have studied both types of vortices with N= 1 and N =2, and the nontopological soliton with N=0 numerically. We present analytic proofs for the existence of these topological and nontopological solitons. The qualitative features of the gauged O(3) solitons are con-trusted with those of the gauged CP1 solitons.

UR - http://www.scopus.com/inward/record.url?scp=33751193892&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33751193892&partnerID=8YFLogxK

M3 - Article

VL - 54

SP - 5239

EP - 5244

JO - Physical Review B-Condensed Matter

JF - Physical Review B-Condensed Matter

SN - 1098-0121

IS - 8

ER -